Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 647, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 3, 2017, 10:38 PM CDT for Baylor County, Foard County, Wilbarger County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2017, 10:38 PM CDT (03:38 UTC)
- Expired
- Jul 3, 2017, 11:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baylor County, TX, Foard County, TX, Wilbarger County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 5:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:58 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 3, 5:58 PM CDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Norman OK 558 PM CDT Mon Jul 3 2017 .DISCUSSION... The July 4-5, 2017 00 UTC TAF discussion follows: && .AVIATION... Severe thunderstorms across northwest Oklahoma are expected to consolidate into a complex and shift southeastward through this evening into the early morning hours. Very gusty winds (>50 knots in the strongest storms), hail, and reduced visibility will be possible as the complex passes by from northwest to southeast. A period of MVFR conditions will be possible behind the complex, though confidence is too low to include in TAFS. Otherwise, expect somewhat variable winds behind the complex to become predominantly southerly by tomorrow morning. Additional thunderstorms could develop tomorrow afternoon, but the probability of affecting a given terminal is too low to include in the TAFs. Mahale && .PREV DISCUSSION... /issued 302 PM CDT Mon Jul 3 2017/ DISCUSSION... As discussed with the update earlier, there is a strong signal for a convective complex developing this afternoon northwest, and sweeping southeast through the area this afternoon through early Tuesday morning. And with this is the high probability of damaging winds and heavy rainfall, and will explicitly mention these possibilities in the zones tonight. With this evolution now expected, this shifts the focus for storms tomorrow more to the south closer to any remnant surface boundary, although a lot will depend on what specifically happens overnight. The base of the upper trough across the Midwest is progged to continue to poke into Oklahoma Wednesday which could help support scattered thunderstorms. Upper ridge strengthens in the Rockies and the High Plains later this week which will reduce precipitation chances Thursday and Friday, but then we will start again with precipitation chances of late storms moving off the central High Plains into northeastern sections of the area. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 89 70 88 / 70 30 40 30 Hobart OK 70 92 71 91 / 70 20 40 30 Wichita Falls TX 74 92 73 91 / 60 30 40 30 Gage OK 65 91 67 92 / 70 20 20 20 Ponca City OK 69 84 68 88 / 70 30 30 20 Durant OK 73 88 72 88 / 60 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/10/10
Hazardous weather outlook, Jul 3, 9:35 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 935 PM CDT Mon Jul 3 2017 OKZ004>048-050>052-TXZ083>090-050245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 935 PM CDT Mon Jul 3 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Enhanced Risk of severe thunderstorms tonight across parts of central and southern Oklahoma and a small part of western north Texas. .Location... The Enhanced risk is south of a line from Cheyenne to Watonga and Enid and north of a line from Quanah and Vernon Texas, to Duncan to Pauls Valley and Seminole. A Slight risk surrounds the Enhanced risk and includes areas south of a line from Arnett to Cherokee. .Timing... Through 1 am. .Impacts... Winds up to 70 mph. Hail up to the size of Nickels. Flooding rain. .Discussion... A line of strong to severe thunderstorms will continue to push south through central and southern Oklahoma and western north Texas late this evening into the overnight hours. Damaging straight line winds will be the main threat, with heavy rainfall also possible, especially across the enhanced and slight risk areas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and evening. .Heavy rain... Torrential rain will be likely with many of the storms through tonight. Flooding may occur in areas with poor drainage, or where heavy rain fell on Sunday or Sunday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There will be a chance of thunderstorms each day except Friday. Severe storms will be possible over northern and central Oklahoma Tuesday and Wednesday. .Heavy rain... Flooding will be possible again Tuesday and Wednesday across northern and central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 3, 10:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND GST 1 NE ELGIN 34.79N 98.28W
07/03/2017 E60 MPH COMANCHE OK TRAINED SPOTTER
&&
JPLocal storm report, Jul 3, 10:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1018 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 6 SE LAWTON 34.55N 98.32W
07/03/2017 M68 MPH COMANCHE OK AMATEUR RADIO
&&
JPLocal storm report, Jul 3, 10:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1021 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 3 SE MARTHA 34.70N 99.34W
07/03/2017 M58 MPH JACKSON OK AWOS
AT ALTUS/QUARTZ MOUNTAIN REGIONAL AIRPORT.
&&
JPLocal storm report, Jul 3, 10:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1022 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND GST 1 ENE TECUMSEH 35.26N 96.92W
07/03/2017 E60 MPH POTTAWATOMIE OK EMERGENCY MNGR
&&
JPLocal storm report, Jul 3, 10:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 S DRUMMOND 36.28N 98.03W
07/03/2017 GARFIELD OK EMERGENCY MNGR
MANY UTILITY POLES DOWNED.
&&
JPLocal storm report, Jul 3, 10:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1033 PM CDT MON JUL 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TSTM WND GST 3 SSW LAWTON 34.57N 98.42W
07/03/2017 M63 MPH COMANCHE OK ASOS
AT LAWTON-FORT SILL REGIONAL AIRPORT.
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:18 PM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 27 min |
| Jul 3, 7:19 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Dewey, Kingfisher, Major, Roger Mills | 41 min |
| Jul 3, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble | 51 min |
| Jul 3, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Dewey, Washita | 48 min |
| Jul 3, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
| Jul 3, 7:34 PM CDT | Special Weather Statement | OUN | Kingfisher | 26 min |
| Jul 3, 7:51 PM CDT | Tornado Warning | OUN | Garfield | 9 min |
| Jul 3, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 62 min |
| Jul 3, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 43 min |
| Jul 3, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 37 min |
| Jul 3, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 51 min |
| Jul 3, 8:11 PM CDT | Special Weather Statement | OUN | Canadian, Kingfisher | 34 min |
| Jul 3, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher, Oklahoma | 40 min |
| Jul 3, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 19 min |
| Jul 3, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 35 min |
| Jul 3, 8:53 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Greer, Washita | 37 min |
| Jul 3, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Comanche, Grady, Kay and 10 more | 62 min |
| Jul 3, 9:05 PM CDT | Special Weather Statement | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 25 min |
| Jul 3, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 46 min |
| Jul 3, 9:24 PM CDT | Areal Flood Advisory | OUN | Logan, Noble, Payne | 3 hr |
| Jul 3, 9:36 PM CDT | Flash Flood Warning | OUN | Logan | 3 hr |
| Jul 3, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 34 min |
| Jul 3, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 45 min |
| Jul 3, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, Noble, Oklahoma, Payne and 1 more | 46 min |
| Jul 3, 10:02 PM CDT | Special Weather Statement | OUN | Comanche, Cotton, Garvin, McClain, Stephens | 58 min |
| Jul 3, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Harmon, Jackson, Kiowa, Tillman | 58 min |
| Jul 3, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens, Tillman | 47 min |
| Jul 3, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Hughes, McClain, Pontotoc, Pottawatomie and 1 more | 60 min |
| Jul 3, 10:16 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 3 hr |
| Jul 3, 10:30 PM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 13 min |
| Jul 3, 10:41 PM CDT | Special Weather Statement | OUN | Payne | 34 min |
| Jul 3, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 50 min |
| Jul 3, 11:05 PM CDT | Special Weather Statement | OUN | Carter, Cotton, Garvin, Jefferson, Murray, Stephens | 40 min |
| Jul 3, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc, Seminole | 69 min |
| Jul 3, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 43 min |
| Jul 4, 12:13 AM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
| Jul 4, 12:52 AM CDT | Special Weather Statement | OUN | Carter, Johnston, Love, Marshall | 23 min |
| Jul 4, 1:06 AM CDT | Special Weather Statement | OUN | Atoka | 24 min |
| Jul 3, 9:33 PM CDT | Special Weather Statement | OUN | Foard | 27 min |
| Jul 3, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 31 min |
| Jul 3, 11:11 PM CDT | Special Weather Statement | OUN | Archer, Clay | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.